Hail, Throckmorton
- When
- June 4, 3:15 PM CST
- Where
- Throckmorton County, Woodson
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.717, -98.983
8 hail, 4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 4, 1:09 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CDT FRI JUN 4 2004 .DISCUSSION... WEST CENTRAL TEXAS WEATHER TO REMAIN CLOSE TO NORMAL WITH RESPECT TO DAYTIME MAX TEMPS AND RAIN CHANCES. ONLY DEVIATION FROM CLIMATOLOGY WILL BE CONTINUED HIGHER THAN NORMAL WINDS WITH SLIGHTLY ABOVE NORMAL NIGHTTIME LOW TEMPS. CANNOT RULE OUT ISOLATED THUNDERSTORMS OCCURRING DURING ANY OF THE NEXT FOURTEEN FORECAST PERIODS. PRIMARY FORECAST CHALLENGE WILL BE HIGHLIGHTING THOSE PERIODS WHERE RAIN CHANCES WILL BE WORTH A MENTION IN THE ZONE AND POINT FORECASTS. 12Z 500MB PLOT SHOWED A BROAD HEIGHT RIDGE ACROSS THE U.S./MEXICAN BORDER...FROM BAJA TO THE GULF COAST. NORTHWEST UPPER LEVEL FLOW PREVAILED ALONG THE RIDGE/S NORTHERN PERIPHERY...FROM THE TX PANHANDLE INTO EAST TX. 12Z MAF SOUNDING SHOWED UNUSUALLY DEEP MOISTURE...WITH DEWPOINTS OF 10-15C UP THROUGH 775MB. OVER WEST CENTRAL TX...INCREASED BOUNDARY LAYER MIXING HAS NOT RESULTED IN DRYING...SURFACE DEWPOINTS HAVE REMAINED IN THE MID TO UPPER 60S... ACCOMPANIED BY TEMPS IN THE MID TO UPPER 80S. CAPES PRESENTLY ESTIMATED TO BE IN EXCESS OF 2500 J/KG OVER THE WESTERN BIG COUNTRY...PER SPC MESO-ANALYSIS. ALREADY SEEING CAP ERODE WITH ISOLATED DEEP CONVECTION DEVELOPING OVER THROCKMORTON COUNTY. CAP EROSION WAS LIKELY ENHANCED BY A VERY WEAK SHORTWAVE EVIDENT IN WATER VAPOR IMAGERY AND THE 400 MB WIND PROFILER PLOT. PREVIOUS FORECAST HAD THIS EVENING/S THUNDERSTORMS CHANCES HANDLED WELL AND WILL PLAN ONLY MINOR CHANGES IN THE NEW FORECAST ISSUANCE. BEST CHANCE FOR RAIN LIKELY TO REMAIN OVER THE BIG COUNTRY THROUGH THE WEEKEND...GIVEN CLOSER PROXIMITY TO STRONGER UPPER LEVEL NORTHWEST FLOW AND POSSIBLE MCS TRACKS. GFS/ETA PROG A RATHER STRONG SHORTWAVE TO DROP INTO OK AND NORTHWEST TX SATURDAY NIGHT. THIS COULD EASILY RESULT IN AN MCS STRAYING INTO AREAS NORTH OF INTERSTATE 20... AND WILL RAISE POPS NORTH OF ABILENE FOR THE SATURDAY NIGHT PERIOD. UPPER LEVEL RIDGE BUILDS INTO WEST CENTRAL TX EARLY NEXT WEEK AHEAD OF A LONGWAVE TROF DROPPING INTO THE GREAT BASIN. MIDLEVEL TEMPS WILL INCREASE OVER WEST CENTRAL TX...WITH SOME WEAKNESS IN THE CAP EXPECTED MAINLY EAST OF AN ABILENE TO SAN ANGELO LINE. PERSISTENT LEE TROF AND LOW LEVEL SOUTHERLY JET WILL KEEP LOW LEVEL HUMIDITY NEAR OR SLIGHTLY ABOVE NORMAL VALUES FOR EARLY JUNE...AS WELL AS KEEP NIGHTTIME MIN TEMPS UP SLIGHTLY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 96 71 94 / 20 20 20 20 SAN ANGELO 73 98 73 96 / 10 10 10 10 JUNCTION 71 94 70 94 / 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT FRI JUN 4 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-051930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 230 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL TEXAS THROUGH TONIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS. A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO 60 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY THROUGH SUNDAY. A FEW OF THE STORMS COULD PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
8 hail, 4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Baseball size hail damages homes and automobiles.
Large hail caused damage to automobiles and homes.
Numerous power lines and trees were downed when 80 MPH winds roared through the city of Brownwood.
The town of Early had to close several roads due to high water.
The emergency manager reported that widespread wind damage occurred across San Saba county. Power lines and trees were downed across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406946, 5406947, 5406948, 5406949, 5406950, 5406951, 5406952, 5406953, 5406954, 5406955, 5407478, 5407479, 5407480.